Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 21, 2006, 6:58 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 22, 2006, 2:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 220000
FFWSJU
PRC021-033-061-137-220300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
758 PM AST FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
TOA BAJA
* UNTIL 1100 PM AST
* AT 7:50 PM AST...NWS DOPPLER RADAR INDICATED A THUNDERSTORM
PRODUCING VERY HEAVY RAIN ACROSS PORTIONS OF BAYAMON...CATANO...
AND GUAYNABO...AND MOVING WEST NORTHWESTWARD INTO TOA BAJA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABANA
SECA...LEVITTOWN AND CATANO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA DURING THE NEXT 30 TO 45 MINUTES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1839 6621 1840 6611 1848 6613 1847 6624
$$
702 follow-up statements
000
WGCA72 TJSJ 220256
FFSSJU
PRC021-033-061-137-220330-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1038 PM AST FRI APR 21 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
TOA BAJA
AT 1045 PM AST...NWS DOPPLER RADAR INDICATED THAT THE HEAVY SHOWER
AND ISOLATED THUNDERSTORM ACTIVITY OVER THE WARNED AREAS...HAS ENDED.
HOWEVER...SOME STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE
AREAS COULD STILL HAVE PLENTY WATER OVER THE SURFACE. USE CAUTION
OVER THOSE AREAS THAT WERE UNDER WARNING THIS EVENING.
LAT...LON 1839 6621 1840 6611 1848 6613 1847 6624
$$
OB000
WGCA72 TJSJ 220257 CCA
FFSSJU
PRC021-033-061-137-220330-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1055 PM AST FRI APR 21 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
TOA BAJA
AT 1045 PM AST...NWS DOPPLER RADAR INDICATED THAT THE HEAVY SHOWER
AND ISOLATED THUNDERSTORM ACTIVITY OVER THE WARNED AREAS...HAS ENDED.
HOWEVER...SOME STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE
AREAS COULD STILL HAVE PLENTY WATER OVER THE SURFACE. USE CAUTION
OVER THOSE AREAS THAT WERE UNDER WARNING THIS EVENING.
LAT...LON 1839 6621 1840 6611 1848 6613 1847 6624
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 4:10 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 21, 4:10 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 510 PM AST FRI APR 21 2006 .DISCUSSION...AT MID TO UPPER LEVELS...A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OR JUST NORTH OF THE LOCAL AREA DURING THE NEXT FEW DAYS. THESE FEATURES WILL COMBINE WITH WHAT SHOULD GENERALLY BE SUFFICIENT LOW LEVEL MOISTURE AND LOCAL EFFECTS...TO PRODUCE CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EACH DAY...BUT ESPECIALLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. && .MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST SUNDAY. PULSES OF NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES AND WILL COMBINE WITH THE MODERATE TO FRESH TRADE WINDS TO MAINTAIN CHOPPY SEAS. WE HAVE A PRECAUTIONARY STATEMENT FOR THE ATLANTIC OFF SHORE WATERS AND ALL OF THE LOCAL CARIBBEAN WATERS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 75 86 / 50 40 40 40 STT 76 86 76 86 / 40 40 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Apr 21, 5:00 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI APR 21 2006 PRZ001>013-AMZ710>750-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DURING THE AFTERNOON....DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE...OROGRAPHIC EFFECTS AND THE LOCAL SEA BREEZES FOR SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTH SECTIONS OF MAINLAND PUERTO RICO. URBAN FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN... MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:45 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 1:39 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 4:15 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.